MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC LID FOR BATTERY HANDPIECE MODULAR, TRS; BATTERY, REPLACEMENT, RECHARGEABLE

DEPUY SYNTHES PRODUCTS LLC LID FOR BATTERY HANDPIECE MODULAR, TRS; BATTERY, REPLACEMENT, RECHARGEABLE
Catalog Number 05.001.227
Medical Device Problem Codes Unintended System Motion (1430); Overheating of Device (1437); Fail-Safe Problem (2936)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter number (b)(6).This device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, it was determined that the reported condition was confirmed.The assignable root cause was determined to be due to improper device handling, which is user error.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Event or Problem Description
It was reported from (b)(6) that during service and evaluation, it was determined that the lid for the handpiece device turning knob was blocked and due to a burning effect most of the parts were damaged.It was further determined that the device failed pretest for check status of development, general condition, check function of turning knob, check function ¿lock/unlock¿ with safety pin, check the locking function with hand piece and check the function with power module and handpiece.It was noted in the service order that the device had an unspecified malfunction.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown, however it was reported that the event occurred in 2018.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
LID FOR BATTERY HANDPIECE MODULAR, TRS
Common Device Name
BATTERY, REPLACEMENT, RECHARGEABLE
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7269946
Report Number8030965-2018-51099
Device Sequence Number13954770
Product Code MOQ
UDI-Device Identifier10886982130099
UDI-Public(01)10886982130099(11)121121
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2018
Initial Date Received by Manufacturer 01/23/2018
Initial Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1